Hi, I have been having some flat stools lately, and thought that it could be I don't take enough fiber. my stool is light brown, smooth and kinda takes the shape of an eel. When it first comes out its bigger, but then gets flatter. Do I have something obstructing? Should I take a fiber supplement? There is no blood present, but the mucus takes the same color as my stool and that is visible!!
Sometimes it is hard to pass as well. I have also been diagnosed with PPD, but took myself off Zoloft this summer b/c it was making me feel worse! I am still stressed and have anxiety alot! I am a mom of 3 little ones! 6, 5, and 17 months.. Please help
Have you had any prior GI related problems before noticing these flat stools?
You can have spasms in your GI tract that produce 'ribbon stools'...description is the same as you gave...flat, thin stool.
Only mentioning this to your Dr., and consulting with him/her on the possiblity of other causes will ease your mind.
As far as fiber, are you intaking less now than you have previously? For some people with GI issues, fiber is not a 'friend'. But you don't sound like you suffer from either diarrhea or constipation.
Mucus is always present in the GI tract...it's usually only noticeable in your stool when your intestines feel they need to produce more to protect the delicate cell linings from something they perceive as irritating or toxic..so it's a defense reaction you're noticing..you're body doing what it's suppose to.
Now you only need to find out what is irritating your GI tract..and your Dr. is the best person to help you decide what step to take next. Most likely it is something very easily diagnosed and treated. The sooner you find out, the sooner you'll start feeling more like your self and not be fretting over the 'what ifs'. I know it's hard not to feel stressed and anxious with little ones..especially when you're not feeling quite up to snuff.
If you haven't mentioned it to your Dr, already, make sure that they know you took yourself off the Zoloft, okay? Perhaps, if you still feel you need something, they could prescribe a different type that doesn't cause a bad reaction for you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.